# SDR 2022FA0000262

- Difficulty date: May 18, 2022
- Submitted: May 18, 2022
- Operation: General aviation
- Aircraft: N831PS
- Make and model: Piper AE-1
- Aircraft serial: 4698120
- Aircraft time: 332 hours, 265 cycles
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: 602300
- Part serial: HW020987
- Condition: Worn
- Location: Zone 400
- Part time: 332 hours
- Stage of operation: UK
- How discovered: C
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

OWNER REPORTED AN ALTERNATOR FAILURE IN FLIGHT. INSPECTED ALTERNATOR INSTALLATION AND FOUND BELT HAD FAILED AND ALTERNATOR BEARING HAD EXCESSIVE PLAY. REPLACED ALTERNATOR AND BELT. OPS CHECKED SATISFACTORY. THIS IS THE 5TH ALTERNATOR FAILURE  WE HAVE SEEN ON THIS MODEL AIRCRAFT IN THE PAST 12 MONTHS. SUSPECT THAT THE ALTERNATOR BELT TENSION MAY BE TOO HIGH. PIPER AMM STATES 90 IN LBS WHICH PUTS ALOT OF STRESS ON THE ALTERNATOR AND DRIVE ASSEMBLY.
